Alert archive / Illinois / Tornado Warnings in 2015

Tornado Warning 36, NWS Chicago, IL

August 18, 2015DuPage County, Illinois

NWS Chicago, IL issued this tornado warning at Aug 18, 2015, 8:05 PM CDT for DuPage County, Illinois. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2015, 8:05 PM CDT (01:05 UTC)
Expired
Aug 18, 2015, 8:30 PM CDT
In force
25 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County DuPage County, IL

The radar

The Chicago radar (KLOT), 22 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 8:06 PM CDTTORNADOEne Downers Grove, ILBRIEF...WEAK EF-0 TORNADO WITH MAXIMUM WINDS OF 65-70 MPH...PATH LENGTH OF 0.25 MILES AND PATH WIDTH OF 50-75 YARDS. A FEW HARDWOOD TREES SNAPPED...ONE SNAPPED A POWERPOLE AND CAUSED MINOR GARAGE DAMAGE AND OTHER CRUSHED A CAR PARKED UNDERNEATH IT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 1:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WFUS53 KLOT 190105
TORLOT
ILC043-190130-
/O.NEW.KLOT.TO.W.0036.150819T0105Z-150819T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 PM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DUPAGE COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 830 PM CDT
    
* AT 805 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER DOWNERS GROVE...MOVING NORTHEAST AT 40
  MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  LOMBARD...WESTMONT AND CLARENDON HILLS AROUND 810 PM CDT.
  HINSDALE...OAK BROOK AND YORK CENTER AROUND 815 PM CDT.
  ELMHURST...VILLA PARK...BENSENVILLE AND NORTHLAKE AROUND 820 PM
  CDT.
  FRANKLIN PARK AROUND 825 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
GLENBARD SOUTH...OAKBROOK TERRACE...BERKELEY AND WILLOWBROOK.

THIS INCLUDES...  
BENEDICTINE UNIVERSITY...COLLEGE OF DUPAGE...AND MORTON ARBORETUM.
 
INCLUDING THE FOLLOWING INTERSTATES...
 I-88 BETWEEN MILE MARKERS 127 AND 139.
 I-290 BETWEEN MILE MARKERS 12 AND 15.
 I-355 BETWEEN MILE MARKERS 15 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4172 8801 4180 8814 4194 8792 4180 8792
TIME...MOT...LOC 0105Z 223DEG 37KT 4178 8805 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BIRK
2 follow-up statements
110 
WWUS53 KLOT 190114
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
814 PM CDT TUE AUG 18 2015

ILC043-190130-
/O.CON.KLOT.TO.W.0036.000000T0000Z-150819T0130Z/
DUPAGE IL-
814 PM CDT TUE AUG 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST
CENTRAL DUPAGE COUNTY...
    
AT 814 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER OAK BROOK...MOVING NORTHEAST AT 45 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  BENSENVILLE AND NORTHLAKE AROUND 820 PM CDT.
  FRANKLIN PARK AROUND 825 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
OAKBROOK TERRACE AND BERKELEY.

INCLUDING THE FOLLOWING INTERSTATES...
 I-88 BETWEEN MILE MARKERS 136 AND 139.
 I-290 BETWEEN MILE MARKERS 12 AND 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4181 8795 4187 8803 4194 8792 4182 8792
TIME...MOT...LOC 0114Z 221DEG 40KT 4186 8796 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

BIRK
912 
WWUS53 KLOT 190121
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 PM CDT TUE AUG 18 2015

ILC043-190131-
/O.EXP.KLOT.TO.W.0036.000000T0000Z-150819T0130Z/
DUPAGE IL-
821 PM CDT TUE AUG 18 2015

...THE TORNADO WARNING FOR EAST CENTRAL DUPAGE COUNTY WILL EXPIRE AT
830 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.

LAT...LON 4181 8795 4187 8803 4194 8792 4182 8792
TIME...MOT...LOC 0118Z 223DEG 37KT 4186 8796 

$$

BIRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 18, 8:00 PM CDT, 5 minutes earlier.

Area forecast discussion, Aug 18, 8:00 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
800 PM CDT TUE AUG 18 2015

.MESOSCALE DISCUSSION...
800 PM CDT

STRONG TO SEVERE THUNDERSTORM THREAT CONTINUES ACROSS PORTIONS OF
NORTHERN ILLINOIS LATE THIS EVENING.

LATEST RADAR IMAGERY STILL DEPICTING SEVERAL DISCRETE STORMS OUT
AHEAD OF THE MAIN LINE OF THUNDERSTORMS...CURRENTLY PUSHING EAST
NORTHEAST ACROSS NORTHERN ILLINOIS. TORNADO THREAT STILL EXISTS AT
THIS TIME PRIMARILY WITH THE INDIVIDUAL STORMS...BUT WITH THE
SEVERE THREAT EXPECTED TO TRANSITION TO MORE OF A DAMAGING WIND
THREAT. THIS IS NOTED WITH STRONGER AREA OF THE LINE PUSHING
THROUGH WILL COUNTY...WHERE WIND GUSTS IN EXCESS OF 60 MPH ARE
LIKELY. HAVE EXCLUDED AREAS IN NORTHWEST INDIANA FROM THE WATCH
AND THIS STILL APPEARS TO BE A LIKELY SCENARIO GOING INTO THE
REMAINDER OF THE EVENING....AS THE STRONGEST DEVELOPMENT WILL
LIKELY REMAIN TO THE WEST/NORTHWEST. HOWEVER...CANNOT RULE OUT
STRONGER STORMS WITH WIND GUSTS UP TO AROUND 50 MPH AND HEAVY
DOWNPOURS...WITH AN ISOLATED SEVERE STORM ALSO POSSIBLE. WITH
PWATS APPROACHING 2 INCHES...HEAVY RAINFALL WITH LOCALIZED
FLOODING WILL ALSO CONTINUE TO BE AN ISSUE THROUGH THE REMAINDER
OF THE EVENING.

RODRIGUEZ

&&

.SHORT TERM...
212 PM CDT

THROUGH WEDNESDAY

VERY DYNAMIC SYSTEM FOR MID AUGUST IS MOVING THROUGH THE CENTRAL
PLAINS AND INTO THE MIDWEST THIS AFTERNOON...AND WILL BRING THE
CHANCE FOR SEVERE THUNDERSTORMS TO THE AREA LATER THIS AFTERNOON AND
EVENING. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED
TORNADOES...WITH SEVERE HAIL NOT OUT OF THE QUESTION.

LOCALLY...DESTABILIZATION HAS BEEN SLOWER GOING DUE TO EXTENSIVE LOW
TO MID LEVEL CLOUD COVER OVER MUCH OF NORTHEAST ILLINOIS...BUT SLOW
DESTABILIZATION DOES CONTINUE...ESPECIALLY ALONG AND WEST OF THE
INTERSTATE 39 CORRIDOR...WHERE A TORNADO WATCH IS IN EFFECT THROUGH
MID EVENING... AND JUST TO THE SOUTH OF LIVINGSTON/FORD/IROQUOIS
COUNTIES WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THIS
EVENING. WEAKER DESTABILIZATION FARTHER NORTH HAS LED TO A QUICK
DECAY OF STORMS AS THEY MOVE NORTHWARD...BUT MODEL GUIDANCE DOES
CONTINUE TO SUGGEST WEAK TO MODEST DESTABILIZATION WILL CONTINUE TO
SPREAD NORTHWARD INTO NORTHERN ILLINOIS THROUGH THE AFTERNOON AND
EVENING HOURS. EXPECT THAT AS THIS OCCURS...SOME ISOLATED SHOWERS
AND STORMS WILL CONTINUE TO CREEP NORTHWARD THROUGH THE AFTERNOON.
SHEAR IS STILL WEAK ACROSS THE AREA PER SPC MESOANALYSIS AND KLOT
VWP...SO FEEL THE SEVERE THREAT IN THE NEAR TERM IS SMALL.

SHORT TERM GUIDANCE IS IN GOOD AGREEMENT IN A LEAD WAVE IN CENTRAL
MO/IA OUT AHEAD OF THE MAIN LOW MOVING INTO NW AND NC
ILLINOIS...DRIVING A BAND OF SHOWERS AND THUNDERSTORMS THROUGH THE
AREA. HIGHEST CONFIDENCE IN COVERAGE IS IN ILLINOIS...WITH
POTENTIALLY LOWER COVERAGE IN EASTERN ILLINOIS AND NORTHWEST
INDIANA. LOW AND MID LEVEL SHEAR WILL INCREASE SIGNIFICANTLY AHEAD
OF THE LINE OF STORMS. AND WHILE INSTABILITY WILL NOT BE SUPER
HIGH...IT WILL BE ENOUGH TO SUGGEST A SEVERE THUNDERSTORM RISK
EXISTS WITH THIS LINE. A TORNADO WATCH WAS ISSUED FOR NORTH CENTRAL
ILLINOIS AND ALONG THE INTERSTATE 39 CORRIDOR DUE TO THE STRONG LOW
LEVEL WIND SHEAR AND LOCALIZED BACKING OF SURFACE WINDS CLOSER TO
THE SURFACE LOW OUT WEST THAT BRINGS AN ISOLATED TORNADO THREAT.
DAMAGING WINDS ARE THE MAIN HAZARD...BUT ANY SUPERCELLULAR
DEVELOPMENT WOULD ALSO BRING A HAIL THREAT...WITH SUPERCELLS
POSSIBLE GIVEN THE INCREASED DEEP LAYER SHEAR.

AFTER THIS LEAD WAVE MOVES THROUGH THIS EVENING...THERE WILL LIKELY
BE AT LEAST A SHORT LULL IN THE ACTIVITY. SOME UNCERTAINTY EXISTS TO
HOW WIDESPREAD ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
OVERNIGHT...BUT THE MAIN UPPER LOW WILL BE INCHING CLOSER TO THE
AREA...AND ADDITIONAL ENERGY WILL SPREAD OUT AHEAD OF IT TONIGHT.
THE STRONGER FORCING REMAINS TIED TO THE LOW...BUT MOISTURE
TRANSPORT REMAINS FOCUSED INTO THE AREA TO SUGGEST AT LEAST SOME
SCATTERED ACTIVITY OVERNIGHT.

ON TUESDAY...THE OCCLUDED FRONT ASSOCIATED WITH THIS SYSTEM WILL
SPREAD ACROSS THE AREA. IT WILL BE A BREEZY TO WINDY DAY.. THE
UPPER LOW APPROACHES...AND A STRENGTHENING UPPER LEVEL JET WILL
SUPPORT SOME LOWER TOPPED SHOWERS/ISOLATED STORMS IN THE
MORNING AREA-WIDE... THEN INSTABILITY WILL BUILD AHEAD OF THE
FRONT IN THE AFTERNOON IN NORTHWEST INDIANA WHERE A MARGINAL RISK
FOR SEVERE WEATHER EXISTS TOMORROW AFTERNOON.

KMD

&&

.LONG TERM...
309 PM CDT

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...

BEGINNING OF THE PERIOD WEDNESDAY EVENING WILL SEE EASTWARD
MOVING FRONTAL BOUNDARY EXITING TO THE EAST OF THE CWA...WHILE
SURFACE LOW CONTINUES TO LIFT NORTH THROUGH THE GREAT LAKES.
ALTHOUGH THUNDERSTORM ACTIVITY WILL ALSO BE WELL EAST OF THE
AREA...IT DOES APPEAR THAT ADDITIONAL SHOWER ACTIVITY WILL BE
POSSIBLE AT LEAST THROUGH THE EVENING TIME FRAME MAINLY FOR EAST
CENTRAL ILLINOIS AND NORTHWEST INDIANA. THIS IS DUE TO AN
ADDITIONAL STRONGER VORT LOBE ANTICIPATED TO LIFT NORTHEAST OUT
AHEAD OF THE LARGE UPPER LEVEL CENTER OVER THE UPPER MIDWEST. DID
INCREASE POPS DURING THE EVENING AND EVEN HAVE SOME LINGERING
SLIGHT CHANCE POPS OVER NORTHWEST INDIANA BEYOND MIDNIGHT...AS
THIS PRECIP MAY BE SLOW TO EXIT.

DRIER AIR EXPECTED TO CONTINUE PUSHING OVER THE AREA THURSDAY
INTO THURSDAY NIGHT AND WHILE SUNNIER/DRY CONDITIONS ARE
EXPECTED...RELATIVELY COOLER AIRMASS STILL IN PLACE WILL ONLY
ALLOW TEMPS TO RISE TO THE MID TO UPPER 70S. COOLER NIGHTS WILL
ALSO BE OBSERVED...WITH SOME LOCATIONS LOWERING TO THE LOWER 50S.

FRIDAY THROUGH TUESDAY...

DRY AND SUNNY CONDITIONS LOOK TO CONTINUE INTO FRIDAY...WHILE
BACKING LOW/MID LEVEL WINDS WILL ALLOW FOR A PERIOD OF WAA. THIS
SHOULD HELP TEMPS REBOUND BACK INTO THE LOWER 80S ON FRIDAY...WITH
THIS WARM AND DRY TREND TO CONTINUE INTO SATURDAY. LATEST GUIDANCE
HAS SLOWED THE ARRIVAL OF THE NEXT SYSTEM THIS WEEKEND WITH
CONDITIONS BEGINNING TO APPEAR ON THE DRY SIDE EVEN INTO SATURDAY
NIGHT. HOWEVER...WITH SOME SLIGHT DIFFERENCE IN TIMING...SLIGHT
CHANCE TO CHANCE POPS REMAIN SATURDAY NIGHT MAINLY FOR NORTHERN
ILLINOIS...BUT WITH AN ARRIVAL OF SHOWER/THUNDERSTORM ACTIVITY
LIKELY NOT ARRIVING UNTIL AFTER MIDNIGHT. SUNDAY APPEARS TO BE THE
MORE ACTIVE DAY THIS WEEKEND AND EVEN INTO EARLY NEXT WEEK...AS
SURFACE LOW/FRONT ARE EXPECTED TO PUSH EAST ACROSS THE AREA DURING
THIS TIME. TOO EARLY TO TELL HOW INTENSE THE STORMS COULD BE GIVEN
SOME UNCERTAINTY WITH REGARD TO TIMING OF FROPA AND POTENTIAL
PRECIP WHICH COULD ACT TO LIMIT HOW UNSTABLE THE AREA DOES GET.
HOWEVER...WILL NEED TO MONITOR THIS TIME FRAME FOR POSSIBLE STRONG
TO SEVERE STORMS...AS MOISTURE AND INSTABILITY WILL LIKELY
INCREASE OUT AHEAD OF THIS SYSTEM/DECENT FORCING.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* LINE OF THUNDERSTORMS ARRIVING AT THE TERMINALS AROUND 01Z AND
  PERSISTING THROUGH AROUND 03Z.

* ADDITIONAL SHOWERS POSSIBLE AFTER MIDNIGHT INTO THE EARLY
  MORNING HOURS.

* SOUTHWEST WINDS GUSTING TO ARND 20 KT WEDNESDAY.

* MVFR CIGS PSBL EARLY WEDNESDAY MORNING.

JEE

//DISCUSSION...UPDATED 00Z...

A LINE OF SHOWERS AND THUNDERSTORMS IS SLOWLY MARCHING ACROSS
WESTERN ILLINOIS AND WILL REACH THE EASTERN TERMINALS ARND 01Z TO
02Z. THE STORMS WILL PRODUCE HEAVY RAIN AND THERE IS A CHANCE SOME
STORMS MAY BE CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS. WINDS
WILL FLIP TO SOUTHWEST OR NORTHWEST BEHIND THE STORMS AND THEN
REMAIN SOUTHWEST OVERNIGHT. ADDITIONAL SHOWERS ARE POSSIBLE
OVERNIGHT BUT HAVE LOW CONFIDENCE IN THE ACTUAL OCCURRENCE AND
COVERAGE OF THESE SHOWERS. MVFR CIGS ARE POSSIBLE OVERNIGHT INTO
WEDNESDAY MORNING...BUT KEPT ONLY SCT MVFR CIGS IN THE TAFS SINCE
THERE ARE VERY FEW SITES WITH MVFR CEILINGS RIGHT NOW.

THE MAIN LOW RESPONSIBLE FOR THIS EVENING/S STORMS IS OUT OVER
SOUTHERN MINNESOTA AND IOWA...AND IT WILL MOVE OVER NORTHERN
WISCONSIN BY DAYBREAK. THE LOWS COLD FRONT WILL SWING THROUGH
WEDNESDAY MORNING AS WELL WITH SOUTHWEST WINDS GUSTING TO ARND 20
MPH BEHIND IT.

JEE

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH CONFIDENCE IN TS TIMING.

* LOW CONFIDENCE IN OCCURRENCE AND COVERAGE OF VCSH TONIGHT.

* LOW CONFIDENCE IN CIGS/VSBY WED MORNING.

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.

JEE

//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...

THURSDAY...VFR. WEST WINDS BCMG SOUTHWEST OVERNIGHT.

FRIDAY...VFR. SOUTHWEST WINDS BCMG SOUTH.

SATURDAY...SCHC TSRA OVERNIGHT. VFR. SSE WINDS.

SUNDAY...TSRA. SW WINDS BCMG NW.

MONDAY...VFR. NW WINDS.

JEE

&&

.MARINE...
309 PM CDT

FRONTAL BOUNDARY REMAINS SITUATED ACROSS THE CENTRAL PART OF THE
LAKE...WHILE STRONGER SURFACE LOW CONTINUES TO SLOWLY LIFT
NORTH/NORTHEAST. THIS HAS ALLOWED FOR A CONTINUED VARYING WIND
FIELD ACROSS THE ENTIRE LAKE...WHILE EAST NORTHEAST WINDS ARE
BEING OBSERVED OVER THE NORTH HALF AND EAST SOUTHEAST WINDS ARE
OCCURRING ACROSS THE SOUTH HALF. THIS VARIABILITY WILL LIKELY
CHANGE TONIGHT AS THIS SURFACE LOW CONTINUES TO LIFT NORTH. EXPECT
A TREND TOWARDS SOUTH TO SOUTHEAST WINDS FOR THE ENTIRE LAKE
TONIGHT INTO WEDNESDAY MORNING WHILE SPEEDS INCREASE TO 30 KT.
SOUTHERLY WINDS TO 30 KT WILL PREVAIL ON WEDNESDAY AND THEN BECOME
MORE SOUTHWEST LATE WEDNESDAY AND WEDNESDAY NIGHT...BEFORE TURNING
MORE WESTERLY ON THURSDAY. THROUGHOUT THIS ENTIRE PERIOD...WINDS
TO 30 KT WILL BE LIKELY. HAVE NOT INCLUDED ANY MENTION OF GALES IN
THE FORECAST...BUT WILL NEED TO CONTINUE TO MONITOR FOR AT LEAST A
PERIOD OF GALE FORCE GUSTS.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 4:41 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
441 PM CDT TUE AUG 18 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
441 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE:

  WIND GUSTS IN EXCESS OF 60 MPH.
  SMALL HAIL.
  FREQUENT LIGHTNING.
  HEAVY DOWNPOURS WITH LOCALIZED FLOODING.

  DISCUSSION...INCLUDING AREAS AFFECTED AND TIMING:

SCATTERED THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON MAINLY
SOUTH OF INTERSTATE 80...BUT WITH MORE WIDESPREAD THUNDERSTORMS
EXPECTED TO QUICKLY INCREASE THROUGH EARLY THIS EVENING ACROSS ALL
OF NORTHERN ILLINOIS. THESE THUNDERSTORMS WILL THEN SPREAD EAST
OVER THE REMAINING OUTLOOK AREA OVERNIGHT. ALTHOUGH THE HIGHEST
RISK FOR SEVERE WEATHER IS ACROSS NORTHERN ILLINOIS THIS
EVENING...REMAINING AREAS IN NORTHEAST ILLINOIS AND NORTHWEST
INDIANA WILL STILL OBSERVE A RISK FOR SEVERE WEATHER OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY...AND ARE EXPECTED
TO RETURN AGAIN SATURDAY NIGHT INTO SUNDAY. SOME OF THE
THUNDERSTORMS ON WEDNESDAY COULD BE SEVERE...MAINLY OVER FAR
NORTHEASTERN AND EAST CENTRAL ILLINOIS AND NORTHWESTERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

LMZ740>745-192145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
441 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING. THE STRONGEST STORMS MAY
PRODUCE GUSTY WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS HAZARDOUS TO SMALL CRAFT ARE LIKELY WEDNESDAY AFTERNOON
THROUGH THURSDAY.

THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO
RETURN SATURDAY NIGHT INTO SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
441 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY. THE STRONGEST STORMS MAY PRODUCE GUSTY
WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO
RETURN SATURDAY NIGHT INTO SUNDAY.

&&

RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Aug 18, 4:44 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TORNADO          1 SE CORNELL            40.98N 88.72W
08/18/2015                   LIVINGSTON         IL   LAW ENFORCEMENT

            BRIEF TOUCHDOWN.

&&

BN
Local storm report, Aug 18, 5:12 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TORNADO          5 S PONTIAC             40.80N 88.64W
08/18/2015                   LIVINGSTON         IL   TRAINED SPOTTER

            5 MILES S OF PONTIAC OR 2 MILES NORTH OF CHENOA. JUST
            WEST OF I-55.

&&

BN
Local storm report, Aug 18, 5:16 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 PM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          6 SSW PONTIAC           40.80N 88.70W
08/18/2015                   LIVINGSTON         IL   LAW ENFORCEMENT

            RELAYED BY STATE POLICE. LOCATION ESTIMATED FROM RADAR.

&&

LENNING
Special weather statement, Aug 18, 6:53 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 PM CDT TUE AUG 18 2015

ILZ020-021-032-039-190045-
KENDALL IL-FORD IL-LIVINGSTON IL-GRUNDY IL-
653 PM CDT TUE AUG 18 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FORD...LIVINGSTON...
SOUTHWESTERN KENDALL AND GRUNDY COUNTIES UNTIL 745 PM CDT...

AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LELAND TO 9 MILES SOUTHEAST
OF STREATOR TO NEAR FARMER CITY...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
YORKVILLE...           MORRIS...              PONTIAC...
DWIGHT...              FAIRBURY...            GIBSON CITY...
GARDNER...             GRIDLEY...             FORREST...
CHATSWORTH...          FLANAGAN...            ODELL...
MAZON...               GIBSON...              CORNELL...
SAUNEMIN...            ELLIOTT...             LISBON...
SIBLEY...              VERONA...

INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 188 AND 227.
 I-80 BETWEEN MILE MARKERS 105 AND 118.

THIS INCLUDES...
GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...
AND WILLIAM G STRATTON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.

LAT...LON 4062 8846 4062 8858 4076 8858 4075 8893
      4094 8893 4111 8868 4111 8857 4112 8858
      4117 8859 4119 8856 4162 8856 4166 8835
      4040 8825 4040 8846
TIME...MOT...LOC 2352Z 233DEG 32KT 4159 8882 4101 8872 4031 8867

BIRK
Special weather statement, Aug 18, 7:41 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 PM CDT TUE AUG 18 2015

ILZ013-014-190115-
DUPAGE IL-COOK IL-
741 PM CDT TUE AUG 18 2015

...SPECIAL WEATHER STATEMENT...

AT 740 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DARIEN...OR NEAR BURR RIDGE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS
STORM HAS EXHIBITED STRONG ROTATION TO THIS POINT...AND HAS THE
POTENTIAL TO STRENGTHEN AGAIN. A TORNADO WATCH REMAINS IN EFFECT
UNTIL 10 PM FOR THIS AREA.

LOCATIONS IMPACTED INCLUDE...
NAPERVILLE...          BOLINGBROOK...         DOWNERS GROVE...
ELMHURST...            LOMBARD...             WESTMONT...
LISLE...               VILLA PARK...          BROOKFIELD...
HINSDALE...            WESTCHESTER...         LEMONT...
LA GRANGE...           SUMMIT...              LYONS...
BURR RIDGE...          OAK BROOK...           WILLOW SPRINGS...
YORK CENTER...         WOODRIDGE...

INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 270 AND 279.
 I-88 BETWEEN MILE MARKERS 131 AND 138.
 I-355 NEAR MILE MARKER 12...AND BETWEEN MILE MARKERS 15 AND 23.

THIS INCLUDES... ARGONNE NATIONAL LABORATORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.

LAT...LON 4180 8782 4165 8796 4168 8803 4173 8803
      4173 8813 4189 8800
TIME...MOT...LOC 0040Z 217DEG 36KT 4174 8798

DONOFRIO
Special weather statement, Aug 18, 7:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 PM CDT TUE AUG 18 2015

ILZ014-022-INZ001-190145-
WILL IL-COOK IL-LAKE IN-
759 PM CDT TUE AUG 18 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN COOK...CENTRAL WILL AND
NORTHWESTERN LAKE COUNTIES UNTIL 845 PM CDT...

AT 759 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LEMONT TO NEAR NEW LENOX TO
NEAR MANHATTAN...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHICAGO...             CICERO...              HAMMOND...
GARY...                ORLAND PARK...         TINLEY PARK...
OAK LAWN...            CALUMET CITY...        CHICAGO HEIGHTS...
EAST CHICAGO...        LANSING...             LOCKPORT...
HOMER GLEN...          BLUE ISLAND...         MUNSTER...
DOLTON...              PARK FOREST...         ALSIP...
MATTESON...            MOKENA...

INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 283 AND 293.
 I-57 BETWEEN MILE MARKERS 329 AND 358.
 I-80 BETWEEN MILE MARKERS 142 AND 155.
 I-94 BETWEEN MILE MARKERS 49 AND 74.
 I-290 BETWEEN MILE MARKERS 27 AND 29.
 I-294 BETWEEN MILE MARKERS 49 AND 74.
 I-355 BETWEEN MILE MARKERS 6 AND 7.
 INDIANA I-80 BETWEEN MILE MARKERS 1 AND 4.
 INDIANA I-90 BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES...
LINCOLN PARK ZOO...PURDUE UNIVERSITY CALUMET...TOYOTA PARK...
UNIVERSITY OF CHICAGO...WINDY CITY THUNDERBOLTS BASEBALL...FIRST
MIDWEST BANK AMPHITHEATRE...GOVERNORS STATE UNIVERSITY...MORAINE
VALLEY COMMUNITY COLLEGE...PRAIRIE STATE COLLEGE...SOUTH SUBURBAN
COLLEGE...UNIVERSITY OF ILLINOIS CHICAGO...US CELLULAR FIELD...IL
INSTITUTE OF TECHNOLOGY...THE LOOP...AND MUSEUM OF SCIENCE AND
INDUSTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.

LAT...LON 4133 8785 4151 8789 4162 8803 4194 8763
      4190 8762 4190 8760 4188 8762 4184 8761
      4177 8756 4175 8753 4171 8753 4167 8747
      4167 8744 4168 8743 4168 8742 4167 8742
      4164 8743 4163 8735
TIME...MOT...LOC 0059Z 235DEG 44KT 4165 8800 4155 8794 4140 8794

BIRK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:03 PM CDTFlash Flood WarningLOTOgle, Winnebago7 hr
Aug 18, 7:15 PM CDTTornado WarningLOTWill30 min
Aug 18, 7:36 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Kendall, Will39 min
Aug 18, 7:41 PM CDTSpecial Weather StatementLOTDuPage34 min
Aug 18, 7:59 PM CDTSpecial Weather StatementLOTCook46 min
Aug 18, 8:11 PM CDTFlash Flood WarningLOTCook, DuPage, Lake, Will6 hr
Aug 18, 8:11 PM CDTSpecial Marine WarningLOT94 min
Aug 18, 8:20 PM CDTSevere Thunderstorm WarningLOTCook25 min
Aug 19, 3:22 AM CDTSmall Craft AdvisoryLOT43 hr
Aug 19, 4:33 AM CDTRiver Flood AdvisoryLOTWill36 hr

Nearby

Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.